Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 19, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 18, 2022, 10:05 PM EDT for Brevard County, Volusia County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2022, 10:05 PM EDT (02:05 UTC)
- Expired
- Mar 18, 2022, 10:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 10:10 PM EDT | TSTM WND GST 40 | 6 Ne Titusville, FL | USSF TOWER 714 AT KSC REPORTED A 40MPH/31KT WIND GUST FROM THE SW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 2.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.8
The text
As transmitted.
087 WUUS52 KMLB 190205 SVRMLB FLC009-127-190230- /O.NEW.KMLB.SV.W.0019.220319T0205Z-220319T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 1005 PM EDT Fri Mar 18 2022 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Northwestern Brevard County in east central Florida... Southeastern Volusia County in east central Florida... * Until 1030 PM EDT. * At 1005 PM EDT, a severe thunderstorm was located over Mims, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Titusville, Oak Hill, Haulover Canal, Mims and Playalinda Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2855 8092 2876 8098 2891 8077 2863 8057 TIME...MOT...LOC 0205Z 245DEG 27KT 2869 8086 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Weitlich
2 follow-up statements
847 WWUS52 KMLB 190215 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 1015 PM EDT Fri Mar 18 2022 FLC009-127-190230- /O.CON.KMLB.SV.W.0019.000000T0000Z-220319T0230Z/ Brevard FL-Volusia FL- 1015 PM EDT Fri Mar 18 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES... At 1015 PM EDT, a severe thunderstorm was located near Haulover Canal, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Titusville, Oak Hill, Haulover Canal, Mims and Playalinda Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2862 8087 2876 8098 2891 8077 2866 8059 TIME...MOT...LOC 0215Z 239DEG 28KT 2877 8079 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Weitlich
873
WWUS52 KMLB 190229
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
1029 PM EDT Fri Mar 18 2022
FLC009-127-190239-
/O.EXP.KMLB.SV.W.0019.000000T0000Z-220319T0230Z/
Brevard FL-Volusia FL-
1029 PM EDT Fri Mar 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES WILL EXPIRE AT 1030 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2862 8087 2876 8098 2891 8077 2866 8059
TIME...MOT...LOC 0229Z 245DEG 27KT 2881 8070
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 8:42 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 18, 8:42 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 842 PM EDT Fri Mar 18 2022 .UPDATE... As of around 8:30pm, showers and storms have developed along the sea breeze boundary collision. With DCAPE values around 1200J/kg and 500mb temperatures as low as -12C, any of these storms will be capable of a strong wind gust of 40-50mph and small hail. Locally heavy downpours will also be possible and could cause minor flooding under slower moving cells. This activity is expected to drift towards the coast at around 15-20mph through mid to late evening. Then, drier conditions expected by around midnight or so, as showers and storms drift offshore. The main focus again overnight will be fog and/or low stratus developing towards morning. Model guidance suggests fog forming over the western half of the peninsula, which will then drift eastward through sunrise. However, winds above the surface around 10-15kts could lead to more low stratus as opposed to fog, but will monitor as the night progresses. Should any fog form, it may be dense at times, with visibilities below 1 mile, especially west of I-4. Overnight lows in the mid to upper 60s. && .AVIATION... TSRA development along the sea breeze collision is expected to continue through around 3-4Z, drifting eastward. Brief CIG/VIS reductions possible, with TEMPO groups included at affected terminals. Stronger cells could produce locally strong wind gusts. Then, dry conditions expected, with fog/low stratus formation possible again after around 9Z. Low confidence on whether fog or low stratus will prevail. Nonetheless, the highest chance looks to be west of I-4 (KLEE), with patchy fog and/or stratus elsewhere. S/SW winds with another sea breeze collision leading to shower and storm development Saturday afternoon. && .MARINE... Showers and storms drifting offshore through this evening and could produce a wind gust up to 35-40kts. This activity will diminish through around midnight, with dry conditions prevailing through the remainder of the overnight hours. S/SW winds through Saturday around 10-15kts. Seas 2-4ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 85 66 86 61 / 20 30 20 40 MCO 90 68 90 66 / 30 30 20 30 MLB 85 68 85 64 / 20 40 30 40 VRB 86 67 88 65 / 20 30 30 40 LEE 88 68 88 63 / 20 10 20 30 SFB 89 67 88 64 / 20 30 20 30 ORL 90 69 89 66 / 30 30 20 30 FPR 86 66 87 65 / 20 30 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Leahy/Weitlich
Hazardous weather outlook, Mar 18, 4:53 PM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 453 PM EDT Fri Mar 18 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 453 PM EDT Fri Mar 18 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms are forecast during the late afternoon and early evening across parts of east central Florida. Initial development of a few storms is expected to occur over the interior south of Orlando between 5 PM and sunset, as the east and west coast sea breezes collide. Any storms which form will then move northeast at around 15 mph back across the coastal counties between Flagler Beach and Vero Beach during through early evening, before pushing offshore and weakening. Today's storm threats will be cloud to ground lightning strikes, gusty winds to around 40 to 50mph, and torrential downpours between 1 and 3 inches in a 60 to 90 minute period, which may cause ponding in urban and other poorly drained and low lying areas. Move indoors to safety if skies look threatening, or if you hear thunder. .DENSE FOG/SMOKE IMPACT... Patchy will be possible late tonight into Saturday morning, mainly west of Interstate 95, and may become dense at times. Visibility could drop to less than one mile in some areas. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at the central Florida Atlantic beaches today. If caught in the seaward pull of a rip current, remain calm and don't panic. Signal to shore if possible. To escape the current, don't attempt to swim directly against the current, toward shore. Instead, swim parallel to shore until you feel the seaward pull weaken, then swim at an angle toward shore, away from the current. .MARINE THUNDERSTORM GUST IMPACT... A few wind gusts in excess of 35 knots will be possible over inland lakes this afternoon, with any storms then moving into the Intracoastal Waterway and nearshore Atlantic waters of Volusia and Brevard Counties this evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. The rip current threat will remain moderate through at least this weekend. Scattered showers and a few lightning storms are forecast across the area Saturday afternoon, and near Lake Okeechobee and the Treasure Coast Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Leahy
In the hours before
Special weather statement, Mar 18, 7:41 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
741 PM EDT Fri Mar 18 2022
FLZ041-044-046-190030-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
741 PM EDT Fri Mar 18 2022
...A strong thunderstorm will impact portions of northern Seminole,
east central Lake and central Volusia Counties through 830 PM EDT...
At 740 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cassia, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Sanford, DeLand, Lake Mary and Orange City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2907 8112 2878 8103 2877 8141 2878 8142
2879 8151 2894 8157
TIME...MOT...LOC 2340Z 257DEG 21KT 2887 8140
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WeitlichSpecial weather statement, Mar 18, 8:26 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
826 PM EDT Fri Mar 18 2022
FLZ053-190115-
Osceola FL-
826 PM EDT Fri Mar 18 2022
...A strong thunderstorm will impact portions of eastern Osceola
County through 915 PM EDT...
At 825 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Lake Kissimmee, moving northeast at 30 mph.
Additional strong storms are moving east to northeast into Osceola
County this evening.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Kissimmee, Lake Marian, Holopaw, Kenansville and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2806 8146 2801 8138 2808 8135 2809 8145
2812 8145 2832 8105 2765 8088 2765 8113
2771 8115 2773 8117 2774 8116 2782 8121
2785 8124 2786 8130 2792 8131 2794 8135
2795 8134 2800 8139 2800 8142 2804 8146
TIME...MOT...LOC 0025Z 231DEG 25KT 2779 8126
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WeitlichSpecial weather statement, Mar 18, 9:10 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
910 PM EDT Fri Mar 18 2022
FLZ053-190145-
Osceola FL-
910 PM EDT Fri Mar 18 2022
...A strong thunderstorm will impact portions of northeastern Osceola
County through 945 PM EDT...
At 909 PM EDT, Doppler radar was tracking a strong thunderstorm near
Holopaw, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Marian, Holopaw, Kenansville, Harmony and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2828 8125 2835 8086 2788 8087 2786 8111
TIME...MOT...LOC 0109Z 240DEG 29KT 2807 8109
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Mar 18, 9:42 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
942 PM EDT Fri Mar 18 2022
FLZ041-045>047-053-141-147-190245-
Southern Brevard County FL-Coastal Volusia FL-Osceola FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
942 PM EDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of eastern Seminole,
northern Brevard, southeastern Orange, southeastern Volusia and
northeastern Osceola Counties through 1045 PM EDT...
At 940 PM EDT, Doppler radar was tracking a strong thunderstorm near
Christmas, moving northeast at 30 mph. Additional strong storms from
Sanford to northeast Osceola County will continue east-northeast
through southern Volusia and Brevard counties though late evening.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Sanford, Titusville, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2843 8052 2839 8056 2825 8058 2815 8105
2886 8130 2904 8086 2876 8066 2848 8050
TIME...MOT...LOC 0140Z 240DEG 27KT 2848 8097
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:26 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
| Mar 18, 9:10 PM EDT | Special Weather Statement | MLB | Osceola | 35 min |
| Mar 18, 9:42 PM EDT | Special Weather Statement | MLB | Brevard, Seminole | 63 min |
| Mar 18, 9:48 PM EDT | Special Marine Warning | MLB | 87 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.